Thunderstorm Wind, Creek
- When
- June 16, 3:45 AM CST
- Where
- Creek County, 0.6 mi NNW of Drumright
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 35.988, -96.603
A storm chaser estimated thunderstorm wind gusts of 60 mph.
A frontal boundary pushed into northeastern Oklahoma on the 16th and became stationary over the area. Thunderstorms developed north of the boundary during the early morning hours and continued into the mid afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A frontal boundary pushed into northeastern Oklahoma on the 16th and became stationary over the area. Thunderstorms developed north of the boundary during the early morning hours and continued into the mid afternoon. Some of these storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 16, 3:02 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 402 AM CDT THU JUN 16 2011 .DISCUSSION... ALL NUMERICAL MODELS HAVE FAILED TO CAPTURE THE ONGOING SMALL THUNDERSTORM COMPLEX THAT IS JUST ENTERING EASTERN OKLAHOMA. THESE STORMS ARE EXPECTED TO CONTINUE TO ADVANCE EAST SOUTHEAST FOR AT LEAST A FEW MORE HOURS AND WILL POSE A DAMAGING WIND THREAT. LOOKING TO THE NORTH...THUNDERSTORM DEVELOPMENT HAS COMMENCED AS EXPECTED FROM SOUTHERN NEBRASKA INTO EASTERN KANSAS. THESE STORMS WILL ROLL SOUTHEAST THIS MORNING SENDING AN OUTFLOW BOUNDARY SOUTH WHICH WILL LIKELY REINFORCE THE WARM FRONT THAT WILL BE LYING NEAR FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. A FEW STORMS WILL BE POSSIBLE LATER THIS AFTERNOON NEAR THESE BOUNDARIES. BEYOND TODAY...WILL MAINTAIN THE DRY FORECAST THROUGH MONDAY WITH SILENT 10 POPS BUT WITH MUCH TREPIDATION. THE FRONTAL BOUNDARY IS EXPECTED TO BE LYING NOT FAR TO OUR NORTH THROUGH MUCH OF THIS PERIOD AND NEAR DAILY MCS ACTIVITY WILL OCCUR IN ITS VICINITY. IT IS CERTAINLY PLAUSIBLE THAT SOME OF THESE STORMS COULD MAKE A BORDER CROSSING AT SOME POINT...MAINLY DURING THE LATE NIGHT/EARLY MORNING TIMEFRAMES. DO NOT FEEL IT WARRANTS A 20 POP IN ANY ONE PERIOD JUST YET...BUT WILL NEED TO WATCH THE EVOLUTION AND PROGRESSION OF STORM COMPLEXES TO OUR NORTH THE NEXT SEVERAL NIGHTS. OTHERWISE...UNSEASONABLY HOT WEATHER WILL CONTINUE THROUGH MONDAY WITH A FEW PLACES POSSIBLY SEEING TRIPLE DIGIT HIGHS AT LEAST FRIDAY AND SATURDAY. RAIN CHANCES WILL INCREASE MARKEDLY BY NEXT TUESDAY AND CONTINUE THROUGH AT LEAST WEDNESDAY AS A POTENT UPPER LEVEL SYSTEM EJECTS NORTHEAST FROM THE ROCKIES INTO THE CENTRAL AND NORTHERN PLAINS. THIS WILL ALLOW A COLD FRONT TO DROP SOUTH INTO OUR AREA WHERE IT IS LIKELY TO HANG OUT FOR SEVERAL DAYS. THE ADDED CLOUDS AND PRECIPITATION WILL ALSO RESULT IN COOLER TEMPERATURES...WITH READINGS LIKELY TO BE CLOSE TO NORMAL FOR THE FIRST TIME THIS MONTH. STAYED CLOSE TO THE WARMER NAM MOS THE NEXT COUPLE DAYS AND THE WARMER ECMWF IN THE EXTENDED. THE GFS MOS TEMPERATURES CONTINUE TO BE MUCH TOO COOL AT SEVERAL LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... TUL 98 77 99 78 / 20 10 10 10 FSM 98 72 99 73 / 20 10 10 10 MLC 97 75 98 76 / 20 10 10 10 BVO 97 73 98 74 / 20 10 10 10 FYV 92 72 93 73 / 30 10 10 10 BYV 92 71 93 72 / 20 10 10 10 MKO 96 73 97 74 / 40 10 10 10 MIO 94 74 95 75 / 20 10 10 10 F10 97 75 98 76 / 30 10 10 10 HHW 96 75 97 75 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....05 PLATE
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU JUN 16 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
255 AM CDT THU JUN 16 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...OVERNIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA.
ONSET..AROUND 4 AM.
THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL OKLAHOMA ARE EXPECTED
TO MOVE INTO EASTERN OKLAHOMA AROUND 4 AM. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 60 MPH
AND LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY...MAINLY ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AS A WARM FRONT
LIFTS NORTHWARD ACROSS THE AREA. THEREAFTER...HOT AND BREEZY
CONDITIONS WILL ENVELOPE THE AREA FRIDAY THROUGH THE WEEKEND.
THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS THE NEXT FRONTAL
BOUNDARY APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The Norman radar (KTLX), 95 km away, was scanning. The volume nearest the first event began at 09:46 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
A storm chaser estimated thunderstorm wind gusts of 60 mph.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew off shingles from the roofs of homes and flipped a motorcycle.
Several trees were blown down by strong thunderstorm winds.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325423, 325425, 325427, 327090, 325431, 325439, 325445, 326611, 326614, 325448.